Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 118, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 19, 2007, 12:39 AM CDT for 13 counties in Tennessee. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 12:39 AM CDT (05:39 UTC)
- Expired
- Oct 19, 2007, 1:30 AM CDT
- In force
- 51 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Clay County, TN, DeKalb County, TN, Fentress County, TN, Jackson County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 80 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 10:27 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 337 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 10.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 8:20 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Oct 18, 8:20 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT THU OCT 18 2007 .UPDATE... MULTIPLE WARNINGS BEING ISSUED TO OUR W AND NW. TORNADIC CELL IN CALLOWAY CTY COULD CLIP NW PORTIONS OF STEWART CTY. LIGHTNING DISPLAY TRENDS HAVE BEEN DOWNWARD...AND CELLS STARTING TO MERGE INTO MORE OF A MULTI-CELLULAR LOOK. CELL IN GIBSON COUNTY APPEARS TO HAVE SOME GOOD REAR INFLOW NOTCHES. MAY BE ANOTHER 2 HOURS OR SO BEFORE OUR CWA GETS THINGS GOING...AND EXPECT MAINLY DAMAGING WINDS WITH ISOLATED TORNADOES. && .PREV DISCUSSION... /ISSUED 256 PM CDT THU OCT 18 2007/ DISCUSSION...SEVERE WEATHER IS MAIN CONCERN FOR THIS FORECAST PERIOD. A TORNADO WATCH WAS ALREADY BEEN ISSUED FOR MUCH OF OUR AREA BASED ON RAPIDLY DEVELOPING CELLS ALONG MS/AL BORDER AND INCREASINGLY UNSTABLE CONDITIONS OVER THE REGION. WE STILL THINK BEST CHANCES FOR SEVERE WEATHER IN MID TN WILL BE THIS EVENING FROM 8 PM CDT - 2 AM CDT WITH THE MAIN HAZARD BEING DAMAGING STRAIGHT LINE WINDS. PARAMETERS WILL REMAIN SUITABLE FOR ISOLATED TORNADOES THROUGH THE PERIOD. GUSTY THUNDERSTORM WINDS ALONG WITH GRADIENT WINDS WILL LIKELY BRING DOWN A FEW TREES OR LIMBS THIS EVENING...ESPECIALLY DROUGHT WEAKENED TREES. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM FOR GUSTY GRADIENT WINDS. WINDS MAY BE STRONGER LATER..BUT SHOULD BE CONVECTIVELY INDUCED OR JUST ALONG THE FRONT ITSELF. AT 2 PM CDT...THE SURFACE FRONT EXTENDED FROM A LOW PRESSURE IN MN DOWN INTO MO AND NORTHWEST AR THIS AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO DEVELOP AND FILL IN AHEAD OF THE BOUNDARY OVER WEST TN AND WEST KY LATE TODAY. THIS FRONT WILL SWEEP ACROSS MID TN WITH WIDESPREAD SHOWERS AND STORMS BETWEEN 06Z- 12Z FRIDAY. DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE BEHIND THE FRONT AND REMAIN THROUGH THE WEEKEND. TEMPERATURES WILL STILL BE ABOVE NORMAL. NEXT SYSTEM WILL BRING MOISTURE BACK INTO THE AREA SUNDAY NIGHT INTO MONDAY WITH ANOTHER CHANCE FOR SHOWERS AND STORMS. MODEL FORECAST SOLUTIONS DIVERGE RADICALLY AT THAT POINT. GFS SWEEPS SYSTEM THROUGH THE AREA QUICKLY WHILE OTHER MODELS HOLD BACK LOW PRESSURE FARTHER WEST. WE WILL GO WITH A BLEND...KEEPING POPS A LITTLE LONGER THAN GFS AND NOT BRINGING IN COOL AIR QUITE AS FAST. TREND FROM ALL MODELS IS TO BRING TEMPERATURES DOWN TO NORMAL OR EVEN A LITTLE BELOW NORMAL BY MIDWEEK. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 17/MAG
Hazardous weather outlook, Oct 18, 2:10 PM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT THU OCT 18 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 210 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON AND PUSH ACROSS MIDDLE TENNESSEE LATE TONIGHT. CONDITIONS ARE SUCH THAT ISOLATED SEVERE STORMS ARE POSSIBLE THROUGHOUT THE AFTERNOON BUT IT WILL BECOME MORE FAVORABLE FOR SEVERE THUNDERSTORMS THIS EVENING AND TONIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. THE STORM PREDICTION CENTER HAS PLACED THE NASHVILLE AREA AND TO THE WEST IN A MODERATE RISK OF SEVERE WEATHER... WITH A SLIGHT RISK TO THE EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT IS EXPECTED TO ENTER MIDDLE TENNESSEE ON MONDAY, WHICH WILL BRING OUR NEXT ROUND OF ACTIVE WEATHER. IT IS THEREFORE POSSIBLE THAT HAZARDOUS WEATHER MAY OCCUR AS THIS SYSTEM PASSES THROUGH THE MID STATE. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE POTENTIAL FOR ISOLATED SEVERE WEATHER TODAY AND TONIGHT ...SPOTTER ACTIVATION MAY BE NEEDED. 07
In the hours before
Local storm report, Oct 18, 10:58 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1058 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM TSTM WND DMG DICKSON 36.08N 87.38W
10/18/2007 DICKSON TN AMATEUR RADIO
4 INCH DIAMETER TREE WAS BLOWN DONW IN THE CITY OF
DICKSON.
&&
ORCHANIANLocal storm report, Oct 18, 11:29 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1129 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM TSTM WND DMG LORETTO 35.08N 87.44W
10/18/2007 LAWRENCE TN AMATEUR RADIO
TREES WERE BLOWN DOWN.
&&
ORCHANIANLocal storm report, Oct 18, 11:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1134 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG CENTERVILLE 35.79N 87.45W
10/18/2007 HICKMAN TN LAW ENFORCEMENT
911 DISPATCH REPORTED TREES AND POWER LINES WERE DOWN IN
CENTERVILLE.
&&
ORCHANIANLocal storm report, Oct 18, 11:41 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST NASHVILLE 36.17N 86.78W
10/18/2007 M73 MPH DAVIDSON TN EMERGENCY MNGR
DAVIDSON COUNTY OEM OFFICIAL REPORTED 73 MPH WIND GUST
WITH HAND HELD ANEMOMETER AT I-65 AND HARDING RD.
&&
ORCHANIANLocal storm report, Oct 18, 11:44 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1144 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND DMG NASHVILLE 36.17N 86.78W
10/18/2007 DAVIDSON TN TRAINED SPOTTER
SEVERAL LARGE TREES WERE BLOWN DOWN AT THE CRIEVE HALL
AREA OF NASHVILLE NEAR THE ELLINGTON AGRICULTURAL CENTER.
&&
ORCHANIANLocal storm report, Oct 19, 12:01 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1201 AM CDT FRI OCT 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND DMG 9 W CENTERVILLE 35.79N 87.61W
10/18/2007 HICKMAN TN TRAINED SPOTTER
TREES WERE BLOWN DOWN AT COBLE.
1150 PM TSTM WND DMG LAWRENCEBURG 35.25N 87.34W
10/18/2007 LAWRENCE TN AMATEUR RADIO
14 INCH DIAMETER TREE WAS BLOWN DOWN ONTO A HOUSE.
1148 PM TSTM WND DMG IRON CITY 35.03N 87.58W
10/18/2007 LAWRENCE TN AMATEUR RADIO
TREES WERE DOWN ON STATE ROUTE 227 JUST SOUTH OF IRON
CITY.
&&
ORCHANIANThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:08 PM CDT | Tornado Warning | OHX | Stewart | 37 min |
| Oct 18, 8:48 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Stewart | 57 min |
| Oct 18, 9:17 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 43 min |
| Oct 18, 9:56 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 34 min |
| Oct 18, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Humphreys, Lawrence and 8 more | 56 min |
| Oct 18, 11:10 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Hickman, Macon, Maury, Robertson and 5 more | 50 min |
| Oct 18, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Maury, Perry and 1 more | 56 min |
| Oct 18, 11:51 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Clay, Davidson, DeKalb, Jackson, Macon and 6 more | 54 min |
| Oct 19, 12:03 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 27 min |
| Oct 19, 12:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 40 min |
| Oct 19, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy, Van Buren, Warren | 38 min |
| Oct 19, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.